# SDR 21200003AA

- Difficulty date: November 7, 2004
- Submitted: November 10, 2004
- Operation: General aviation
- Aircraft: N4830L
- Make and model: Piper PA 28-180
- Aircraft serial: 284173
- Aircraft time: 4,797 hours
- System (JASC): 3210 · Main Landing Gear
- Part: Cylinder
- Part number: 653193
- Condition: Broken
- Location: Rt Mlg
- Part time: 4,797 hours
- Component: Landing Gear, Piper
- Component part number: 6221008
- Stage of operation: LD
- How discovered: V
- Nature of condition: P
- Precautionary procedure: K

## Discrepancy

ON FINAL LANDING AFTER SEVERAL TOUCH AND GO`S, STUDENT PILOT AND CFI THOUGHT THAT THEY BLEW THE LT TIRE BECAUSE THE RT WING CAME UP.  AFTER FULL STOP, NOTED THAT THE UPPER TORQUE LINK ATTACH LUGS OF THE RT MLG CYLINDER HAD BOTH BROKEN OFF, DISCONNECTING THE TORQUE LINK ASSY ALLOWING THE STRUT TO FULLY OPEN AND MISALIGNING THE WHEEL.  OTHER THAN THE CYLINDER ASSY, NO OTHER DAMAGE INCURRED.  THE LT MLG CYLINDER WAS DYE PENETRATED AND BOTH ATTACH LUGS HAD CRACKS PRESENT.  VISUALLY LOOKING AT WHERE THE BREAK OCCURED, IT WAS APPARENT THAT THE CRACKS HAD BEEN THERE FOR SOMETIME AND THAT CORROSION HAD OCCURRED.  BOTH CYLINDERS WILL BE REPLACED.  PIPER SERVICE BULLETIN NR 1131 DATED AUGUST 2003 WAS NOT COMPLIED WITH.
